MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. VACCESS; PTA BALLOON DILATATION CATHETER
Model Number VA8064
Medical Device Problem Codes Material Puncture/Hole (1504); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records will be performed.The sample was not returned to the manufacturer for inspection/evaluation.Therefore, the investigation of the reported event is inconclusive.Based upon the available information, the definitive root cause for this event is unknown.The instructions for use (ifu) is adequate for the reported device/patient code(s) and provides general instructions for use, as well as warnings, precautions and potential complications associated with the device.Upon receipt of new or additional information, a follow-up report will be submitted as applicable.(expiration date: 06/2025).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the balloon was inflated and the pta balloon catheter allegedly had small hole at the proximal portion of the shaft where the diluted contrast allegedly leaked.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one vaccess dilatation catheter was returned for evaluation.No specific anomalies were noted during the visual evaluation.During the functional testing, negative pressure was applied to deflate the balloon completely.Then the catheter guide wire lumen and in-house introducer sheath were flushed.By using the in-house guide wire the catheter was passed through it without any issue, the balloon was inserted through the sheath and inflated with the in-house presto.Pin hole rupture was noted on the catheter shaft proximally near strain relief.Under the microscopic observation a tear was noted to the catheter shaft.Balloon was retracted with no issues.No other functional testing was performed.Therefore the investigation was confirmed for the reported catheter shaft puncture and identified tear, as a pin-hole tear was noted on the catheter shaft upon inflating the balloon, the anomaly was also confirmed under microscopic observation.A definitive root cause for the reported catheter shaft puncture and identified tear could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: d4 (expiration date: 06/2025).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
VACCESS
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16483362
Report Number2020394-2023-00132
Device Sequence Number5263396
Product Code LIT
UDI-Device Identifier00801741121296
UDI-Public(01)00801741121296
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K111850
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVA8064
Device Catalogue NumberVA8064
Device Lot Number93TG0073
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2023
Supplement Date Received by Manufacturer03/31/2023
Initial Report FDA Received Date03/04/2023
Supplement Report FDA Received Date04/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown